Hail, Stevens
- When
- May 28, 7:50 PM CST to 7:55 PM CST
- Where
- Stevens County, 6 mi E of Donnelly
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 45.700, -95.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at May 28, 2:40 PM CST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 340 PM CDT TUE MAY 28 2002 THE CONVECTIVE COMPLEX CROSSING SOUTHERN AND CENTRAL MINNESOTA HAS LIMITED DIURNAL INSTABILITY. THIS CONVECTION HAS BEEN FORCED BY THE IMPLIED LIFT IN THE RIGHT REAR QUADRANT OF THE UPPER JET PULLING OFF ACROSS NORTHERN WISCONSIN INTO MICHIGAN. SURFACE ANALYSIS SUGGESTS DISORGANIZED LOW LEVEL WIND FLOW. TREND FROM THE PAST 60 MINUTES ON THE CHANHASSEN RADAR SHOWS A DECREASE IN INTENSITY. AM A BIT CONCERNED ABOUT THE LOW LEVEL THETA E AXIS THAT IS FORECAST BY THE MESO ETA MODEL TO HANG BACK ACROSS THE WESTERN PORTIONS OF OUR COUNTY WARNING AREA TONIGHT. SURFACE ANALYSIS GIVES SOME EVIDENCE THAT THE LOW LEVEL WINDS CONTINUE TO FEED BACK INTO THIS AREA AND FEEL THAT THERE IS STILL TIME FOR CONVECTION TO FLAIR UP LATE THIS AFTERNOON OR EVENING. EXPECT ALL CONVECTION TO DIMINISH LATE THIS EVENING. WEAK WINDS AND RESIDUAL SURFACE MOISTURE MAY CREATE A FOG SITUATION LATE. NEXT SHORT WAVE IS NOW MOVING OVER THE ROCKIES AND IS NOT EXPECTED TO IMPACT WEST CENTRAL MINNESOTA UNTIL WEDNESDAY AFTERNOON. STRONG UPPER JET IS FORECAST TO SHIFT ACROSS THE AREA THURSDAY. THIS IS EXPECTED TO RESULT IN WARM AND DRY WEATHER THROUGH SATURDAY. .MSP...NONE. WH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
305 PM CDT TUE MAY 28 2002
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM 4 SSE GREEN ISLE MN .75 INCH HAIL
05/28/02 SIBLEY REPORTED BY PUBLIC.
EVENT DURATION 10
MINUTES.
0140 PM 3 W KIESTER MN .75 INCH HAIL
05/28/02 FARIBAULT REPORTED BY PUBLIC.
0154 PM JANESVILLE MN 60 MPH TSTM GUST
05/28/02 WASECA REPORTED BY STORM
SPOTTER.
0200 PM 5 NE ST CLAIR MN .75 INCH HAIL
05/28/02 BLUEEARTH EVENT DURATION 10
MINUTES. REPORTED BY
PUBLIC.MNZ051>053-059>063-068>070-076>078-083>085-092-093-WIZ014>016-023>028 -282330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 531 PM CDT TUE MAY 28 2002 SEVERE THUNDERSTORM WATCH #352 THAT WAS IN EFFECT FOR...ISANTI... CHISAGO...SHERBURNE...WRIGHT...ANOKA...WASHINGTON...HENNEPIN... RAMSEY...CARVER...DAKOTA...SCOTT...GOODHUE...LE SUEUR...RICE...BLUE EARTH...WASECA...STEELE...FARIBAULT...FREEBORN...POLK...BARRON...RUSK ...ST. CROIX...DUNN...AND CHIPPEWA COUNTIES...HAS BEEN CANCELLED. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM...FOR PIERCE...PEPIN...AND EAU CLAIRE COUNTIES IN WEST CENTRAL WISCONSIN. JPR
The Aberdeen radar (KABR), 197 km away, was scanning. The volume nearest the first event began at 01:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2002Every state in 2002This day in weather historyWarnings in Minnesota, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5298688.